Food is Medicine National Summit: Transforming Health Care

AGENDA

Co-hosted by The Food & Nutrition Innovation Institute and the Gerald J. and Dorothy R. Friedman School of Nutrition Science and Policy at Tufts University

Supported by funding from Kaiser Permanente, Bia-Echo Foundation, the HAND Foundation, Seeding the Future, and The Rockefeller Foundation

April 26 – 27, 2023

Agenda Overview Day 1	
Check-In (Jaharis Center, 150 Harrison Ave) Entire Day 1 program will be held in the Behrakis Auditorium, 1 st Floor, Jaharis Center. Spillover / live streamed viewing available.	12:00 – 12:30 PM
Welcome to Summit and Introductory Remarks from members of the Friedman School; Overview of Food is Medicine and the National Strategy	12:30 – 12:45 PN
 MC: Ronit Ridberg, Friedman School of Nutrition Science & Policy, Tufts University Welcome Remarks: Christina Economos, Friedman School of Nutrition Science & Policy, Tufts University Overview of FIM and National Strategy: Dariush Mozaffarian, Friedman School of Nutrition Science & Policy, Tufts University 	
Keynote 1: Bechara Choucair, Kaiser Permanente: Advancements and Opportunities in Food is Medicine, examples from Kaiser Permanente	12:45 – 1:00 PM
Panel 1: Biggest Challenges in Realizing Health Care Transformation This panel will feature health care executives, administrators, and medical professionals to discuss the biggest administrative, structural and patient-centered challenges to delivering Food is Medicine initiatives at scale	1:00 – 1:45 PN
 Panelists Christine Going, Department of Veterans Affairs Daphne Miller, Lifelong Family Medicine Residency Program Shantanu Agrawal, Elevance Health 	
Moderator: Josh Trautwein, About Fresh	
Keynote 2: Commissioner Robert Califf, US Food and Drug Administration: <i>How the FDA views and may help catalyze the role of food</i> <i>as medicine</i>	1:45 – 2:00 PN

15 minute break	
Keynote 3: Admiral Rachel Levine, U.S. Department of Health and Human Services (<i>virtual</i>): <i>The National Strategy on Hunger, Nutrition,</i> <i>and Health in Action.</i>	2:15 – 2:30 PM
Panel 2: Voices from the Field <i>This panel will feature the voices of individuals most closely engaged in Food is Medicine initiatives, including participants, providers, and farmers.</i>	2:30 – 3:20 PM
Video: Gloria Lopez, Adelante Mujeres	
 Panelists Alexandra Covington, Open Hand Atlanta Martin Richards, Community Farm Alliance Steven Chen, Recipe4Health Concetta Paul, Massachusetts Food is Medicine Advisory Board 	
Moderator: Pascale Jean, USDA National Institute of Food and Agriculture	
10 minute break	
Jean Mayer Awards Ceremony The Jean Mayer Awards, sponsored by John Hancock, will celebrate and honor individual leaders in advancing the field of nutrition security, who will each have an opportunity to speak:	3:30 – 5:00 PM
 Robert Bertram, USAID's Bureau for Resilience and Food Security Sara Bleich, Harvard University Ismahane Elouafi, Food and Agriculture Organization of the United Nations (FAO) Oran Hesterman, Fair Food Network 	
In addition, the following community organizations will be recognized: About Fresh Community Servings Concern Worldwide VALID Nutrition 	
Reception Jaharis Café and Courtyard	
Concurrent Optional Activity (<i>Room J118</i>) Listening Session on the White House Challenge to End Hunger and Build Healthy Communities To RSVP or for any questions please email Will McIntee at <u>William.t.mcintee@who.eop.gov</u> . Please note that this listening session is closed to press.	5:00 – 6:00 PM
Facilitators: Kelliann Blazek and Will McIntee, The White House	

Agenda	Overview	Day 2

Agenda Overview Day 2	
Check-In and Breakfast (<i>Courtyard Marriott Boston Downtown, 275 Tremont St</i>) You will find registration tables in the hotel lobby, Breakfast, Keynotes, and Lunch, and some sessions will be in the Empire Ballroom located just off the lobby on the first floor. Some panel sessions will occur upstairs in the Washington Ballroom.	8:00 – 8:30 AM
Brief orientation to the day: Ronit Ridberg, Friedman School of Nutrition Science & Policy, Tufts University	8:30 - 8:35 AM
Welcome: Undersecretary Kiame Mahaniah, Massachusetts Executive Office of Health and Human Services	8:35 - 8:45 AM
Opening Remarks: Secretary Dan Glickman, Bipartisan Policy Center	8:45 – 9:00 AM
Moderated Discussion: Identifying Unintended Consequences of Food is Medicine: As a precursor to the focused sessions delving into the details of operationalizing and scaling Food is Medicine, we are going to take some time to discuss some of the unintended consequences that may occur including impacts on food systems, health disparities, structural racism, loss of community input, unanswered questions in research, etc. This will be a working session. Facilitator: Hilary Seligman, University of California San Francisco	9:00 – 9:45 AM
20-minute break / relocate for panels	
Concurrent Panel 1a (<i>Empire Ballroom</i>) Medical Education: Training Students and Providers This panel will focus on incorporating Food is Medicine into graduate and continuing medical education.	
 Panelists John Combes, Accreditation Council for Graduate Medical Education Sen Virudachalam, University of Pennsylvania Perelman School of Medicine Susan Benigas, American College of Lifestyle Medicine 	
Moderator: Loel Solomon, Kaiser Permanente Bernard J. Tyson School of Medicine	10:05 – 10:50 AM
Concurrent Panel 1b (<i>Washington Ballroom</i>) How Community Centered Programs are Building the Infrastructure <i>This</i> <i>panel will explore how community-based Food is Medicine programs serve as</i> <i>a key generating source of best practices and evidence to inform larger scale</i> <i>expansion.</i>	
 Panelists Susan Daugherty, MANNA 	

 Peter Skillern, Reinvestment Partners Radha Muthiah, Capital Area Food Bank 	
Moderator: Alyssa Auvenin, Washington State Department of Health	
20-minute break / relocate for panels	
Concurrent Panel 2a (<i>Empire Ballroom</i>) Payment Mechanisms Panelists will present a variety of opportunities – and related challenges – in establishment of payment structures for Food is Medicine interventions, with a focus on Medicare and Medicaid.	
 Panelists Gary Sing, MassHealth Rocco Perla, The Health Initiative Katie Garfield, Center for Health Law & Policy Innovation, Harvard Law School 	
Moderator: Brent Ling, Wholesome Wave	11:10 – 11:55 AM
Concurrent Panel 2b (<i>Washington Ballroom</i>) Centering Health Equity in Food is Medicine <i>Strategies to integrate a focus</i> <i>on health equity when planning, implementing, and/or evaluating Food is</i> <i>Medicine programs and policies, toward improving food and nutrition security</i> <i>with dignity and care.</i>	
 Panelists Deepak Palakshappa, Wake Forest University School of Medicine Ben Perkins, Wholesome Wave Caree Cotwright, United States Department of Agriculture Celinés Martinez, Hebni Nutrition Consultants, Inc. 	
Moderator: Daniel Ross, DAISA Enterprises LLC	
Lunch in Empire Ballroom	12:00 – 1:00 PM
Keynote 2: Roy Steiner , The Rockefeller Foundation: <i>The Research We</i> <i>Need to Move Food is Medicine Forward</i>	1:00 – 1:15 PM
Keynote 3: Ruth Petersen , Centers for Disease Control and Prevention: Intersection of CDC's programs on Food is Medicine	1:15 – 1:30 PM
20-minute break / relocate for panels	
Concurrent Panel 3a (<i>Empire Ballroom</i>) Scaling Infrastructure in Large Scale Partnerships <i>Panelists will share</i> <i>critical bottlenecks of large scale expansion regarding supply, distribution, and</i> <i>administration and discuss the need to build the business case for scale.</i>	1:50 – 2:35 PM

Panelists	
David Waters, Community Servings	
Jim Kirby, Kroger Health	
Mustafa Shabib, Season	
 Kristin Sukys, Policy and Strategy Consultant 	
Moderator: Cissie Bonini, Vouchers 4 Veggies	
Concurrent Panel 3b (Washington Ballroom)	
Innovating in the Private Market Perspectives shared from a health care payer, an entrepreneur, and an	
investor, will highlight key areas of potential – and key risks of pitfalls – in	
bringing the private market into Food is Medicine.	
Panelists	
Sarah Mastrorocco, Instacart	
 Lauren DeVos, First Round Capital 	
Pamela Schwartz, Kaiser Permanente	
Moderator: Nicole Kelm, Deloitte Health Equity Institute	
20-minute break / relocate to main ballroom	
Keynote 4: Justin Brown, Oklahoma Department of Human Services:	
Harnessing the Momentum	2:55 – 3:10 PM
Closing Remarks, Next Steps	3:10 – 3:20 PM
Followed by Coffee and Networking	0.00 4.00 DM
· –	3:20 – 4:00 PM